MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305918
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd needle sftygld 18x1-1/2 rb contained foreign matter.Verbatim: rcc received a complaint via email.Email(s) attached.I just received a notification from one of our nurse managers at chester facility.Her staff have reported to her they are noticing particles of plastic when using this needle.Upon noticing this, they have now moved to using a different needle and are not seeing the particles with the different needle.We have pulled the needles from use with this specific lot number until further notice.We have been notified of an issue with the 18g x 1 inch needle (mpn 305918) specific lot number 5321940.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation: the customer reported observing plastic particles during use of this needle.To support the investigation, five samples and three photographs were received for evaluation by the quality team.Three samples arrived without blister packaging and two arrived in sealed blister packs.A visual inspection was performed, no foreign matter was observed at the needle hub, needle, or plastic shield.The photographs depict a needle assembled to a syringe containing a white solution, with a dark speck visible at the bottom of the syringe.Based on the images, it is not possible to determine whether the speck is embedded, and no additional information could be obtained from the photographs.A device history record review was completed for material number 305918, lot 5321940.All required visual inspections were performed in accordance with specifications, with no quality notifications related to the reported condition.The lot was inspected and accepted per the inspection control plan and released for shipment.Device histories for the needle component lots used in the manufacture of this final lot were also reviewed, no documentation of this defect type was identified during the production runs.To date, no other similar events have been reported for this lot.Based on the investigation, including analysis of the returned samples, the reported condition could not be confirmed.

Brand Name
BD SAFETYGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24405194
Report Number1213809-2026-00085
Device Sequence Number9748386
Product Code FMI
UDI-Device Identifier00382903059188
UDI-Public(01)00382903059188(11)251117(17)301031(10)5321940
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305918
Device Lot Number5321940
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown